A few weeks ago, my partner and I had a condom break at just the wrong moment, and since I'm not currently on the pill I figured I would just take some EC the next day. Well, I did, then had the idea to do a little research and found that the antibiotics I was taking "may decrease the effectiveness of hormonal birth control". This has happened before, but it wasn't quite such a scare.... Also I'm not sure if Plan B would even be affected by the antibiotics. (Cefuroxime.)
But now, a week after the risk, I'm getting a heavy, very early period.. at least I hope that's what it is. I really shouldn't be getting it for another two weeks almost, and I'm having sharp, more-painful-than-normal cramps.
Is this probably just a coincidence? Should I treat this like any other period (are tampons safe, should I use pads instead?) Could it be possible that I'm bleeding this much but may be pregnant?
Posts: 35 | From: Oregon | Registered: Mar 2006
| IP: Logged |
It's normal for EC to cause some bleeding. So, if you're not experiencing your period, that's likely what the bleeding is from. With heavy bleeding, there's no reason to assume pregnancy, but it's always smart to take a pregnancy test after you've taken EC and known you had a risk, since EC is not 100% effective.
FYI, to date, no interactions have been found with Plan B and antibiotics that I'm aware of, and in my lists of antibiotics that can interfere with other BCPs, I don't see yours on the list, regardless.
You can use tampons for your bleeding, too, if that's your preference.
-------------------- Heather Corinna, Executive Director & Founder, Scarleteen About Me • Get our book! Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead Posts: 65636 | From: An island near Seattle | Registered: May 2000
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.